Patients carrying the label of “penicillin allergy” or “cephalosporin allergy” are likely to receive suboptimal antibiotics, leading to decreased efficacy and increased toxicity. This is a major problem, as these labels are common.
Emerging evidence shows that there is no such thing as a “penicillin allergy” or “cephalosporin allergy.” Instead, cross-allergic reactions are restricted to much smaller groups of antibiotics that share greater structural similarity. This opens the door to using beta-lactam antibiotics safely in patients who have had an allergic reaction to one or more of these drugs.
The IBCC chapter is located here.
- The podcast & comments are below.
Follow us on iTunes
The Podcast Episode
Want to Download the Episode?
Right Click Here and Choose Save-As
- PulmCrit Theoretical Post – The COVID Severity Index (CSI 1.0) - April 2, 2020
- PulmCrit wee – Why the SCCM/AARC/ASA/APSF/AACN/CHEST joint statement on split ventilators is wrong. - March 29, 2020
- PulmCrit- Is Lopinavir/Ritonavir down and out? - March 19, 2020